MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; INFRARENAL EXTENSION

ENDOLOGIX INC. AFX; INFRARENAL EXTENSION
Model Number A25-25/C75
Medical Device Problem Codes Occlusion Within Device (1423); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Thrombosis (2100); Claudication (2550)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018, the patient was implanted with a bifurcated stent, an infrarenal extension and a non-endologix stent.On (b)(6) 2018, the patient had a routine 1-month follow up.The patient complained of claudication of the buttock.A follow up ct image was performed.The infrarenal extension was discovered to be buckled (in-folded) and the extension inner-lumen was occluded by thrombosis.It was noted that the bifurcated stent and non- endologix stent were not deformed or occluded.On (b)(6) 2018, the physician expanded the deformed infrarenal extension by ballooning.The physician elected to implant two (2) non- endologix stents and limb extension to resolve this event.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported event of cuff in-folding (buckling) and occlusion with the infra-renal cuff.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.Off label use due to a non- endologix stent (gore stent graft) used at time of implant.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
INFRARENAL EXTENSION
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7386065
Report Number2031527-2018-00208
Device Sequence Number16424395
Product Code MIH
UDI-Device Identifier00818009010285
UDI-Public(01)00818009010285(17)200425
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2020
Device Model NumberA25-25/C75
Device Lot Number1679659-018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2018
Supplement Date Received by Manufacturer03/04/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT, LOT # 1750685-017; BIFURCATED STENT, LOT # 1750685-017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR